Discussion in 'Health and Fitness' started by EScotia, Sep 13, 2009.

Welcome to the Army Rumour Service, ARRSE

The UK's largest and busiest UNofficial military website.

The heart of the site is the forum area, including:

  1. Apart from carrying on taking the Rat Poison (Warfarin) is there anything else I can do/take that will speed up the dissolution of an extensive blood clot in my leg without it leading to Pulmonary Embolism?
  2. Wouldn't asking a doctor be a good call on this one mate? Rather than an army rumour site

    Edited for spelling like a knob!
  3. REgards, have done & do during my regular reviews but good point, thanks.

    Jarrod, thats the sort of info I was looking for, cheers. Unfortunately as good as a lot of forces Drs are they often don't consider giving this sort of info because they are (normally) dealing with racing snakes, unfortunately I'm not one :oops:

    Bit of a fly in the ointment is I was being cared for by the NHS after an operation and went on to develop an extensive blood clot. Once the surgeon was happy the op had been a success I was tranferred to the MoD so the mil Drs are coming into my treatment half way through. Hence why I asked :)
  4. EScotia, my dad had a clot the length of his leg and he had to wear one of those compression stockings for weeks after. I dunno what the docs have said regarding exercise, but my dad's leg used to get very swollen again after limited exercise - just a bit of walking for example. I don't know whether exercise would be something best left till it's smaller, in terms of preventing reoccurence? That's for your doc to confirm obviously.
  5. Tiger lilly, thanks. 6 weeks after my op I developed DVT but it took the mil physio to point out I should be wearing a compression stocking, raising my leg when resting & getting about as much as I can - that was nearly 2 months after I was found to have an extensive blood clot :roll:

    Jarrod, thanks for the link. I have googled for DVT info already but not found this info. A lot of it applies & it is all interesting stuff.

    Again many thanks
  6. I suffered a blood clot in the lower sapphaneous vein just above my right calf behind the knee. I took a drug called Sintrom for 6 months and the clot gradually dissolved. I had to go to the doctors once a week and have my blood testing to ensure the drug dose was correct and not reducing the clotting factor by too much. Obviously if you suffer an injury you bleed more as it takes longer for the blood to clot. I suffered no side effects from using sintrom. I had the clot checked out by a doctor using Ultra sound.

    The primary danger from DVT is Pulmonary Embolism, where the clot detaches and heads to the lungs. Thats the reason for taking anti coagulants.